Omnipod and bleeding


(Joy) #1

I’m still having problems with bleeding when I remove the pod. I get that this can happen occasionally, but I average about once a month and I’m concerned with scar tissue causing problems with insulin delivery. Tried the back of my arm, front of my thigh, top of my butt, have had a bleed in every location. At 5’-3 1/2" and 120 lbs, I’m thin but not skinny. Help. If this doesn’t stop I’m going back to pens. Anybody have ideas? Thanks.


(joe) #2

@wings88 hi Joy, Omnipod gives you zero choices for alternate infusion sets so if the needle is a little long for your body weight you just have to deal with it. here’s the standard site locations:

infusion%20sites I guess you have yet to try the belly locations and sides.

there’s pretty much a blood dot every time I change a set it doesn’t mean that much… I am using a medtronic and I chose a shorter infusion set (a 6mm as an alternate to the standard 9 mm sets) due more to pain than bleeding. Out of curiosity, are we talking hemorrhage here? You likely have a lot of capillaries near your skin surface. cheers good luck.


(Joy) #3

Thanks Joe, for taking the time to post the injection site diagram.

The sites are actually pretty much the same for the Omnipod. I’ve tried all of them except for further down on my butt, and my back and belly–which is where I usually put the Dexcom.

And no, the bleeding is much more than a dot. Last time it happened, I had to press a paper towel to the bleeder for a good 3-4 minutes before it stopped. All I could do while holding it there was look at the smears on the kitchen tiles and wonder what the CSI team would think about the blood spatter. Guess I’ve been watching too much TV!

Anyway, thanks again for responding. It’s always good to know other people are out there.

Joy